Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
WalkTheWire

Accutane and Weight Gain.

Recommended Posts

I've heard of this being a side-effect, but my dermatologist doesn't see any correlation between weight gain and taking Accutane. I weighed about 173lbs before I started taking Accutane in May. I went for a check-up in July to my regular doctor; I was weighed, and the scale read 177lbs.

Well, 4 months later I weighed myself and I was 185lbs. Now, according to my scale I weigh 188/190lbs. I think I have gained muscle mass, but I don't know whether this weight gain is normal or what. I lost 30lbs from December 2004 to May 2005. I managed to keep it off for over a year, but I don't want it to come back like this. My clothes fit but I am still concerned.

Could anyone shed some light on this? I'd appreciate it.

Share this post


Link to post
Share on other sites

I work out at least 2 times a week. I don't lift weights or anything, but I do other exercises. I am thinking it's from having to eat meals constantly high in fat. I'm not sure but I have noticed a difference from May to now.

Share this post


Link to post
Share on other sites

Yep I think it's from adding more fat in your diet, cause twice a week isn't much for a weight gain (muscle), is that how much you worked out before Accutane?

Share this post


Link to post
Share on other sites

i'm pretty sure weight gain isn't a side effect from accutane, i actually weigh a few ponds less than when i started.

Share this post


Link to post
Share on other sites

Accutane doesn't cause weight gain. in fact by the end of my accutane course, I was 15 pounds lighter! which was really bad. But inow gained that weight back and am back up to my normal weight.

Share this post


Link to post
Share on other sites

Well, I think it's quite strange. I mean, almost 20lbs in 6 months? I was fine before that.

Like dream girl said, maybe its the fat from taking accutane with it? Maybe its stress from accutane? some people gain weight when stressed, others lose weight when stressed. Maybe that explains my weight loss while on tane :confused:

Share this post


Link to post
Share on other sites

I've heard of this being a side-effect, but my dermatologist doesn't see any correlation between weight gain and taking Accutane. I weighed about 173lbs before I started taking Accutane in May. I went for a check-up in July to my regular doctor; I was weighed, and the scale read 177lbs.

Well, 4 months later I weighed myself and I was 185lbs. Now, according to my scale I weigh 188/190lbs. I think I have gained muscle mass, but I don't know whether this weight gain is normal or what. I lost 30lbs from December 2004 to May 2005. I managed to keep it off for over a year, but I don't want it to come back like this. My clothes fit but I am still concerned.

Could anyone shed some light on this? I'd appreciate it.

I've been on Accutane for 70 days now, and I gained 7lbs. I was at my prior weight for over 3 years, so I attribute it to the drug. I just feel tired and kind of blah since I've been taking it. I tend to want to eat a lot of starchy, unhealthy things, and the energy for biking or hiking on the weekend is just not there anymore, so I rarely do it.

Share this post


Link to post
Share on other sites

i hav been gainin weight but i dont mind it aint that bad, i actually look forward to burnin it into muscle

I'd rather be 15lbs overweight than have acne!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×